to agree. Especially when I came off the Phenobarb. I had been on it for 18 years, and had to be hospitalized for it, as I went toxic on both it, and Dilantin. Coming off Dilantin wasn't as bad, I don't think. Not fun, but not as bad.
Wow...after reading a lot of people's withdrawal stories on this board, I tend to think the neuros try and do it too fast! I kind of have my own withdrawal schedule that I'm currently on. I still need to run it by my neuro to see if he approves.
For those who don't know, I've been gluten free since 3/1 (well I had an egg roll on 3/14) so roughly a month in a half. I've also been getting at least 7 hours of sleep during the work week and taking some supplements (Taurine, mag, zinc, and omega-3). I've noticed a drastic improvements in the frequency and severity of my aura's so far. I don't plan on giving it up and hope it will eliminate my need for meds all together.
Back to my point. Last August I was experiencing a flurry of Auras due to the processed food and junk I was constantly consuming. I bumped up my meds on my own from 1000mg of Depakote ER to 1250mg. Amazingly, after 2 weeks on the gf diet I decreased back to 1000mg. Didn't notice any symptoms until about a week or so where I would get real anxious, feel kinda like I'm about to jump out of my skin (can't explain it), unreal and had deja vu's. I still feel like this when stressed and overtired but again, less intense. So here's the plan: Every 6 months I go without having the aura's like I use to get, and with the docs permission I'm going to cut back another 250mg.
So, around September or October of this year I hope to go back to my original dose of 750mg and then next March continue the trend if I don't have an aura or seize. I'm terrified about doing this since I've been on meds for about 4 years and had only one grand mal. Sorry to ramble but that's just how slow I would recommend doing it. Patience. :soap: